5 doctors weighed in:

Can Fosamax (alendronate) cause a TMJ bone disorder?

5 doctors weighed in
Dr. Kim Capehart
Dentistry
2 doctors agree

In brief: Doubtful

I know of fosamx causing other issues in the head and neck area but never heard it causing specific pathology's of the tmj.
If there is TMJ discomfort and Fosamax (alendronate) is involved, it could be a domino effect and the drug didn't actually cause tmj, but TMJ symptoms came about from another pathology.

In brief: Doubtful

I know of fosamx causing other issues in the head and neck area but never heard it causing specific pathology's of the tmj.
If there is TMJ discomfort and Fosamax (alendronate) is involved, it could be a domino effect and the drug didn't actually cause tmj, but TMJ symptoms came about from another pathology.
Dr. Kim Capehart
Dr. Kim Capehart
Thank
Dr. Jonathan Hart
Dentistry - Prosthodontics
1 doctor agrees

In brief: Not Likely

The primary cause for TMJ issues are either trauma or clenching/grinding or both.
Clenching and grinding can be managed but not stopped--unless you remove the cause for it, stress and anxiety. For most folks, stress will not go away when we want it to, and it pops back up by surprise. Best option is to protect your teeth and muscles with a splint made by a qualified dentist.

In brief: Not Likely

The primary cause for TMJ issues are either trauma or clenching/grinding or both.
Clenching and grinding can be managed but not stopped--unless you remove the cause for it, stress and anxiety. For most folks, stress will not go away when we want it to, and it pops back up by surprise. Best option is to protect your teeth and muscles with a splint made by a qualified dentist.
Dr. Jonathan Hart
Dr. Jonathan Hart
Thank
Dr. Louis Gallia
Surgery - Oral & Maxillofacial

In brief: No

Not that I've ever heard about.

In brief: No

Not that I've ever heard about.
Dr. Louis Gallia
Dr. Louis Gallia
Thank
Get help from a real doctor now
Dr. Jack Hinkle
Board Certified,
385K people helped
Continue
111,000 doctors available
Read more answers from doctors